How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

my mid-chest and coughing, having had a stuffy head for some weeks

This answer was rated:

August 14th I went to my doctor with a sharp pain in my mid-chest and coughing, having had a stuffy head for some weeks. He diagnosed bronchitis, and sent me to get amoxicillan to take 2 x daily, but as it was Friday afternoon, then all day Sat. and Sun. I vomited up all the pills, and became dehydrated, so took my self to Emergency and was admitted there. After all the rehydrating, I was put on IV of Moxiflaxcin. and then after 3-1/2 days sent home to take 4 more days of that strong antibiotic. Meanwhile my allergy doc had to reduce my dose for 5 weeks, to let my immune system rebuild.

Now after about 3 weeks of very stuffy head again, I went again to have my chest listened to, telling my doctor of constant drainage of clear mucous. He also had seen me in Sept. and made note not to give me penicillan because of my vomiting up all those pills. I am taking Allegra 180 mg for my allergies. If this is a sinusitis, what antibiotic would work, that is not penicillan.
Hi and thank you for your question. I am sorry you have had these problems. For a sinus infection, there are the antibiotics ad dosages recommended:
Ceftin 250 mg twice daily, or Cefzil 250 to 500 mg twice daily, or Bactrim DS twice daily. In cases of severe allergic reaction to pennicillin, Clarithromicin 500 mg twice daily, or zithromax 500 mg the first day then 250 mg daily for 4 days is recommended.
I hope this information helps you, if so, please click accept. I wish you the best! :-)
CamilleRN and 4 other Health Specialists are ready to help you
Customer: replied 6 years ago.
I did not have room to tell you that I went again Oct 30th to my doctor to ask him to listen again to my chest, because I have still been really stuffy even after getting one Regular Dose of my allergy shot last week. My drainage had been clear but continual for most of October. Then the next morning when I got up I coughed up yellow mucous. I called to report that but the office is closed til Monday. I do NOT have a temperature.

Friday at my appt, he did give me a Pneumonia shot, being concerned that at my age and with the past bad experience with bronchitis, he wanted to protect me. Again this morning on arising I did expectorate in a tissue and saw yellow mucous. I am not coughing or blowing my nose. Surely I will have to call again Monday to tell him that new morning colored mucous. What would you think about that change in one day?
I think it is left over mucus from your respiratory infection. Yellow mucus is usually a common staff infection which would be effectively treated by antibiotics. While most Doctors will not give a pneumonia shot while a paient is actively sick,because it illicits a response from your already strained immune system, the worst that should happen is a slight feeling of malaise and soreness at the injection site. I would definately let him know about the yellow mucus so he can order an antibiotic if he feels you need it. I wish you the best:-)
CamilleRN and 4 other Health Specialists are ready to help you

Related Health Questions